A 17-year-old female asked:
Disclaimer

i have plenty of sleep and drink plenty of water, and i constantly have dark puffy circles under my eyes. why are they there and how can i avoid them?

2 doctor answers
Dr. Oscar Novick
57 years experience Pediatrics
Allergic shiners: The dark circles under your eyes are due to allergies. Your blood stagnates under your eyes and shimmers through your fine skin to give you the shiners. Antihistaminesmay help.But consult an allergist for more help.
Answered on Aug 1, 2013
Dr. Hamid Sajjadi
39 years experience Ophthalmology
Nothing: Dark and or puffy lower lids are a natural phenomenon 90% of the time. Only rarely they can have other causes. Top three are: 1. Thyroid disease. 2. Kidney disease and 3. Allergy, or atopic disease. Need to see either your family physician or eye md for testing. Extreme puffiness can be fat herniation and needs cosmetic surgery.
Answered on Dec 9, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 31-year-old female asked:
Dr. Darren Mark Pedro
Specializes in
Fatigue: There are numerous reasons for or causes of fatigue. The common mistake is that everyone starts using supplementations. It is imperative to first esta ... Read More
A 15-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
See doctor: Although dry eyes from decreased tear production may be the cause, this condition is uncommon at your age. Your fatigue and lightheadedness may be fro ... Read More
1
1 thank
A 18-year-old female asked:
Dr. Oscar Novick
57 years experience Pediatrics
Dark circles: Yes you have allergic shiners caused by your nasal allergies.. This is usually caused by stagnated blood shimmering through your fine skin.
1
1 thank
A 14-year-old female asked:
Dr. Charles Gordon
Specializes in Adolescent Medicine
Under eye bags?: You may have what are known as "allergic shiners". The meds you listed are for treating acne, not related to your question. You may have chronic nasal ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month